Alert archive / Louisiana / Small Craft Advisories in 2016
Small Craft Advisory 40, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Nov 18, 2016, 3:51 AM CST. It took effect at Nov 19, 2016, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 18, 2016, 3:51 AM CST (09:51 UTC)
- In effect from
- Nov 19, 2016, 12:00 PM CST
- Expired
- Nov 18, 2016, 12:07 PM CST
- In force
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
866 WHUS74 KLCH 180951 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 351 AM CST FRI NOV 18 2016 ...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... .A COLD FRONT WILL PUSH ACROSS THE COASTAL WATERS THIS EVENING WITH STRONG NORTH WINDS IN ITS WAKE. FREQUENT WIND GUSTS OF GALE FORCE ARE EXPECTED LATE FRIDAY NIGHT THROUGH MID DAY SATURDAY. GMZ450-452-455-470-472-475-181800- /O.NEW.KLCH.SC.Y.0039.161119T0300Z-161119T0600Z/ /O.CON.KLCH.GL.A.0003.161119T0600Z-161119T1800Z/ /O.NEW.KLCH.SC.Y.0040.161119T1800Z-161120T0600Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 351 AM CST FRI NOV 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT CST TONIGHT... ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SATURDAY TO MIDNIGHT CST SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT CST TONIGHT. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED FROM NOON SATURDAY TO MIDNIGHT CST SATURDAY NIGHT. * WINDS...20 TO 30 KNOTS WITH GUST OF 30 TO 40 KNOTS. * WAVES/SEAS...5 TO 7 FEET NEARSHORE UP TO 10 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-435-181800- /O.NEW.KLCH.SC.Y.0039.161119T0600Z-161119T1800Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 351 AM CST FRI NOV 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY. * WINDS...15 TO 20 KNOTS AND GUSTY. * WAVES/SEAS...INLAND BAYS AND WATERS BECOMING VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
016 WHUS74 KLCH 181807 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1207 PM CST FRI NOV 18 2016 ...GALE WARNING IN EFFECT FROM TONIGHT THROUGH SATURDAY MORNING... .A COLD FRONT WILL PUSH ACROSS THE COASTAL WATERS THIS EVENING WITH STRONG NORTH WINDS AND ROUGH SEAS DEVELOPING IN ITS WAKE. FREQUENT WIND GUSTS OF GALE FORCE ARE EXPECTED TONIGHT THROUGH MID-DAY SATURDAY. GMZ455-475-190300- /O.CAN.KLCH.SC.Y.0039.161119T0300Z-161119T0600Z/ /O.UPG.KLCH.GL.A.0003.161119T0600Z-161119T1800Z/ /O.NEW.KLCH.GL.W.0008.161119T0900Z-161119T1800Z/ /O.NEW.KLCH.SC.Y.0041.161119T0600Z-161119T0900Z/ /O.CAN.KLCH.SC.Y.0040.161119T1800Z-161120T0600Z/ COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1207 PM CST FRI NOV 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM CST SATURDAY... ...GALE WARNING IN EFFECT FROM 3 AM TO NOON CST SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 AM TO NOON CST SATURDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM CST SATURDAY. THE PREVIOUS SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...20 TO 30 KNOTS WITH GUST OF 30 TO 40 KNOTS. * WAVES/SEAS...5 TO 7 FEET NEARSHORE UP TO 10 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-452-470-472-190300- /O.CON.KLCH.SC.Y.0039.161119T0300Z-161119T0600Z/ /O.UPG.KLCH.GL.A.0003.161119T0600Z-161119T1800Z/ /O.NEW.KLCH.GL.W.0008.161119T0600Z-161119T1800Z/ /O.CAN.KLCH.SC.Y.0040.161119T1800Z-161120T0600Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- 1207 PM CST FRI NOV 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT CST TONIGHT... ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY. THE PREVIOUS SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...20 TO 30 KNOTS WITH GUST OF 30 TO 40 KNOTS. * WAVES/SEAS...5 TO 7 FEET NEARSHORE UP TO 10 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-435-190300- /O.CON.KLCH.SC.Y.0039.161119T0600Z-161119T1800Z/ SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- 1207 PM CST FRI NOV 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... * WINDS...AROUND 20 KNOTS AND GUSTY. * WAVES/SEAS...INLAND BAYS AND WATERS BECOMING VERY ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Nov 17, 11:46 PM CST, 4 hours 5 minutes earlier.
Area forecast discussion, Nov 17, 11:46 PM CST, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1146 PM CST Thu Nov 17 2016
.DISCUSSION...
For the 11/18/0600 UTC TAF package.
&&
.AVIATION...
Trended the previous forecast in a more optimistic direction, as
clouds have become more sparse and VSBYS are struggling to decline
with SFC winds remaining elevated. Prevailing MVFR and TEMPO IFR
was retained at KARA, but the remaining sites where MVFR was
prevailed were adjusted to TEMPO MVFR. Timing of the CDFNT
tomorrow still a bit uncertain, but generally falls within a 2 to
3 HR hour window around 00Z at KBPT and KAEX, 02Z at KLCH, and
06Z at the Acadiana terminals.
13
&&
.PREV DISCUSSION... /issued 909 PM CST Thu Nov 17 2016/
UPDATE...The previous forecast remains generally on target this
evening, however patchy fog may develop in the early morning hours
across inland sections of LA, although stratus may be the main
event as winds are expected to stay elevated somewhat. Also, a
gale watch is now in effect for the coastal gulf waters as wind
gusts of 35kts are greater are expected beyond 10NM from shore
early Saturday.
PREV DISCUSSION... /issued 559 PM CST Thu Nov 17 2016/
DISCUSSION...
For the 11/18/16 0000 UTC TAF package.
AVIATION...
MSTR continues to stream in on a steadily deepening southerly
fetch. VFR currently prevails at all terminals with scattered
CU/Stratocu. QN is whether/how much CIGS will lower overnight and
will there be any VSBY restrictions. For now, have maintained MVFR
developing all sites except for KBPT based on latest model
data/numerical guidance, with a TEMPO IFR for lower VSBYS at KARA.
MVFR to linger through mid morning or so with any VSBY
restrictions clearing and clouds lifting. CDFNT slated to be very
near a KAEX to KBPT line toward the end of the forecast period,
and introduced VCTS at these sites at 21Z.
13
PREV DISCUSSION... /issued 335 PM CST Thu Nov 17 2016/
DISCUSSION...
Mid-afternoon sfc analysis shows 1020mb high centered over the FL
Panhandle and ridging nwd along the East Coast...while a cold
front extending from low pressure over nwrn IA lies across the
Plains states. Water vapor imagery shows ridging in place from the
nrn Gulf up across the ern CONUS...with a strong shortwave/cutoff
low crossing the Rockies at this time. Combo of the srly sfc flow
and ridging aloft has allowed temps to climb back into the lower
80s across much of the forecast area this afternoon...while the
tightening gradient across the area has allowed srly winds to
strengthen a bit. The very dry conditions noted in this morning's
KLCH sounding along with the ridging aloft has kept the area dry
precip-wise with regional 88Ds PPINE.
Expecting dry weather to persist through tonight although
increasing low-level moisture from the srly flow off the Gulf will
combine with increasing low-level jetting off the sfc to allow for
stratus to become somewhat widespread across the area. Likewise
the slightly higher sfc winds tonight should keep fog development
at bay.
Some much needed rain looks on tap for tomorrow and into tomorrow
night as forecast soundings show moisture continuing to increase
through the column ahead of the advancing storm system moving out
of the Rockies. Showers and a few storms are expected to develop
mainly along the cold front as it gradually pushes ewd into the
area during the afternoon/evening hours...likely exiting the far
sern zones toward midnight. Sufficient moisture and some weak
instability are shown around the time of frontal passage, but best
dynamics aloft are progged to remain well north of the area...thus
thunder is being mentioned as isolated as best for now. Severe
weather looks rather slim at best. The precip will quickly sweep
out the area as drier air rushes in behind the front/trof axis.
A noticeable transition in our weather will be noticed over the
weekend as cold Canadian high pressure builds over the cntl CONUS.
Coldest temps of the year are progged for Saturday and Saturday
night with highs in the lower 60s for much of the area. Saturday
night will see a near freeze across the nern zones with readings
staying just above 32F...while the rest of the area will remain in
the mid/upper 30s (much warmer coastline). Temps will then begin
to moderate as the high pushes ewd while weather conditions remain
quiet as ridging aloft redevelops.
Rain chances return for the middle of next week as the next decent
shortwave pushes across the cntl CONUS and interacts with a ribbon
of better moisture ahead of its associated sfc front.
MARINE...
SCA conditions look likely late tomorrow evening on through
Saturday behind the frontal passage and with the onset of strong
CAA over the coastal waters. Wind gusts to gale force look
possible mainly over the outer waters...mariners should stay tuned
tomorrow for whatever watch/warning/advisory issuances will be
needed. Conditions should begin improving by Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 60 80 43 61 / 10 40 50 0
LCH 64 80 47 63 / 10 40 50 0
LFT 62 80 50 63 / 0 20 50 0
BPT 67 81 47 65 / 10 60 50 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Gale Watch from late Friday night through Saturday morning for
GMZ450-452-455-470-472-475.
&&Hazardous weather outlook, Nov 18, 3:34 AM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 334 AM CST FRI NOV 18 2016 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-190945- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 334 AM CST FRI NOV 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT CLOUDS ON THE INCREASE TODAY AHEAD OF A STRONG COLD FRONT THAT WILL MOVE THROUGH THE REGION DURING THE AFTERNOON/ EARLY EVENING HOURS. SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONTAL PASSAGE. TEMPERATURES ARE EXPECTED TO DROP BY 15 TO 20 DEGREES BEHIND THE FRONT WITH THE WINDS AND SEAS INCREASING OVER THE COASTAL WATERS. AT THIS TIME NOT LOOKING FOR SEVERE WEATHER WITH THIS FRONTAL PASSAGE AS THE UPPER LEVEL SUPPORT WILL BE NORTH OF THE REGION. RAINS ENDING DURING THE OVERNIGHT HOURS ACROSS SOUTH-CENTRAL LOUISIANA. RAINFALL TOTALS ARE EXPECTED TO REMAIN BELOW AN INCH. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOOKING FOR A COLD WEEKEND ON TAP WITH PATCHES OF FROST ACROSS CENTRAL LOUISIANA SUNDAY MORNING. ANOTHER COLD START TO THE DAY ON MONDAY WITH A GRADUAL WARM INTO WEDNESDAY. THE NEXT FRONT IS PROJECTED THROUGH THE REGION ON WEDNESDAY WITH SHOWERS AND THUNDERSTORMS EXPECTED TO ACCOMPANY THE FRONT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. K. KUYPER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 9:13 PM CST | Gale Watch | LCH | 15 hr | |
| Nov 18, 3:51 AM CST | Small Craft Advisory | LCH | 50 hr | |
| Nov 18, 12:07 PM CST | Gale Warning | LCH | 24 hr | |
| Nov 18, 12:07 PM CST | Small Craft Advisory | LCH | 9 hr | |
| Nov 18, 3:01 PM CST | Special Weather Statement | LCH | Vernon | 59 min |
| Nov 18, 4:06 PM CST | Special Weather Statement | LCH | Hardin | 39 min |
Nearby
Small Craft Advisories in Louisiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.